Thunderstorm Wind, Briscoe
- When
- July 3, 1:39 AM CST
- Where
- Briscoe County, 7 mi ESE of Silverton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.431, -101.186
Measured by a Texas Tech University West Texas mesonet.
A continuation of active northwest flow aloft supported a small squall line that tracked from the south-central Texas Panhandle through the Rolling Plains before daybreak. One severe wind gust was recorded by a Texas Tech University West Texas mesonet in Briscoe County with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A continuation of active northwest flow aloft supported a small squall line that tracked from the south-central Texas Panhandle through the Rolling Plains before daybreak. One severe wind gust was recorded by a Texas Tech University West Texas mesonet in Briscoe County with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 3, 1:09 AM CST, 30 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 209 AM CDT Mon Jul 3 2017 .DISCUSSION... High pressure will continue to build to the west over AZ/NM today, keeping us in northwest flow. This pattern will be present through Tuesday night before the ridge begins to spread eastward, turning the flow eventually out of the northeast late Wednesday night. Though the change in flow will severely cut our rain chances, it will help keep temperatures from rising too much despite the ridge axis extending over the region late week. Moisture will also be on the decline late week, and we'll be left to watch as storms rotate around the region along the edge of the ridge. Taking a closer look at today, most of the day will be warm and pleasant for the pre-4th of July festivities. A trough will rotate around the edge of the ridge tonight bringing storm chances once again to the region. Across our forecast area, CAPE and shear values are a bit low, with better dynamics appearing across the TX/OK Panhandles. However, should a complex be able to develop across those regions later tonight, it's propagation into our area is not out of the question. Tomorrow night, we see the same scenario, though the trough looks to be weaker and flow will be less favorable. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 74/74
Hazardous Weather Outlook National Weather Service Lubbock TX 219 AM CDT Mon Jul 3 2017 TXZ021>044-040730- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 219 AM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Thunderstorms may once again develop this evening across the TX Panhandle and move southeast into parts of the South and Rolling Plains during the evening and overnight hours. A few storms could become marginally severe with wind gusts to 65 mph and quarter sized hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Late evening and overnight thunderstorms are possible through mid-week, with a few storms potentially becoming severe. By Thursday, drier weather is expected to form across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested tonight.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
239 AM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM TSTM WND GST 7 ESE SILVERTON 34.45N 101.19W
07/03/2017 M58 MPH BRISCOE TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1700288
JWJThe Amarillo radar (KAMA), 101 km away, was scanning. The volume nearest the first event began at 07:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured by a Texas Tech University West Texas mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 699909.